Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Albany, NY

January 9, 2015Fulton County, Montgomery County, New York

NWS Albany, NY issued this special weather statement at Jan 9, 2015, 12:21 PM EST for Fulton County, Montgomery County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2015, 12:21 PM EST (17:21 UTC)
Expired
Jan 9, 2015, 1:15 PM EST
In force
54 min
Issued by
NWS Albany, NY

Counties Fulton County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 61 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WWUS81 KALY 091721
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EST FRI JAN 9 2015

NYZ033-038>041-047>050-082-091815-
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-SOUTHERN HERKIMER NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1221 PM EST FRI JAN 9 2015

...A LINE OF SNOW SQUALLS IN HAMILTON...MONTGOMERY...SCHOHARIE...
FULTON...HERKIMER...SCHENECTADY AND SARATOGA COUNTIES...

AT 1210 PM EST...SNOW SQUALLS WERE DETECTED BY RADAR.  THESE SNOW
SQUALLS  WERELOCATED ALONG A LINE EXTENDING FROM STRATFORD TO
JORDANVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
LITTLE FALLS TO 7 MILES SOUTH OF ILION...AND MOVING EAST AT 30 MPH.

SNOW SQUALLS WILL BE NEAR...
ST. JOHNSVILLE AND CAROGA LAKE BY 1230 PM EST
CAROGA LAKE PUBLIC CAMPGROUND BY 1235 PM EST
FORT PLAIN AND EPHRATAH BY 1240 PM EST
GLOVERSVILLE...CANAJOHARIE AND AMES BY 1250 PM EST
CRANBERRY CREEK AND SHARON SPRINGS BY 1255 PM EST

SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.

&&

LAT...LON 4289 7508 4329 7461 4308 7376 4263 7429
      4273 7467 4283 7466 4289 7487 4284 7488
      4282 7492
TIME...MOT...LOC 1721Z 289DEG 26KT 4319 7455 4288 7493

$$

NYSDOT VMS BOARDS AFFECTED...
  VMS-62

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jan 9, 9:23 AM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Jan 9, 9:23 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
923 AM EST FRI JAN 9 2015

.SYNOPSIS...
A FAST MOVING CLIPPER STORM WILL BRING A PERIOD OF LIGHT SNOW TO THE
REGION THIS MORNING...THEN TAPER TO SNOW SHOWERS AND FLURRIES BY
LATER THIS MORNING AND EARLY AFTERNOON. BEHIND THE CLIPPER STORM...
IT WILL CONTINUE TO BE RATHER COLD...WITH A PERIOD OF LAKE EFFECT
SNOW FOR THE WESTERN ADIRONDACKS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SNOW IS WINDING DOWN ACROSS THE REGION AND THERE IS SOME PARTIAL
CLEARING IN SOME AREAS TO THE WEST...OUTSIDE OF THE DEVELOPING
LAKE EFFECT ACTIVITY. SOME LINGERING SNOW FLURRY AND SNOW SHOWERS
ACTIVITY THROUGH THIS MORNING MOST AREAS BUT THE COVERAGE OF SNOW
SHOULD CONTINUE TO DECREASE SO THAT THE ONLY SNOW LEFT THIS
AFTERNOON WILL BE THE EVOLVING LAKE EFFECT SNOWS. IN THE WESTERN
ADIRONDACKS...A SIGNIFICANT LAKE EFFECT SNOW BAND WILL DEVELOP IN
A 240-250 FLOW OFF LAKE ONTARIO. THIS WILL RESULT IN HEAVY SNOW
SHOWERS DEVELOPING ACROSS THE FAR NORTHERN PARTS OF HERKIMER AND
HAMILTON COUNTIES DURING LATER IN THE AFTERNOON. SOUTH TO
SOUTHWEST WINDS WILL SHIFT TO WEST LATER THIS AFTERNOON...BUT IT
SHOULD BE BREEZY ALL DAY AND MIXING SHOULD HELP TEMPERATURES REACH
RIGHT AROUND CURRENT FORECAST LEVELS BASED ON AREA 12Z SOUNDINGS
AND TRENDS IN DATA.

THE LAKE EFFECT SNOW WARNING FOR NORTHERN HERKIMER AND HAMILTON
COUNTIES WILL BEGIN AT 11 AM THIS MORNING.

HIGHS TODAY WILL BE IN THE UPPER TEENS AND 20S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE LAKE EFFECT SNOW WARNING FOR THE WESTERN ADIRONDACKS WILL
CONTINUE THROUGH 600 PM SATURDAY...

BEHIND THE CLIPPER STORM...ANOTHER ROUND OF COLD ARCTIC WILL POUR
INTO THE REGION...WITH 850 HPA TEMPS DROPPING LOWER THAN -20
DEGREES C. WITH THE FLOW ALIGNING OVER LAKE ONTARIO...THIS SHOULD
ALLOW FOR A SINGLE LONG AXIS BAND OF LAKE EFFECT SNOW TO CONTINUE
OFF LAKE ONTARIO THROUGH EARLY SATURDAY...THEN SLOWLY WEAKEN
SATURDAY AFTERNOON AND EVENING.

DURING TONIGHT AND SATURDAY...THE BAND WILL BE MAKING SMALL NORTH TO
SOUTH OSCILLATIONS ACROSS NORTHERN HERKIMER AND THE NORTHERN PART OF
HAMILTON COUNTIES. IN GENERAL THE HEAVY SNOW BAND WILL REMAIN ALONG
OR NORTH OF ROUTE 28 DURING THIS PERIOD...WITH ABOUT 6 TO 15 INCHES
OF SNOW FORECAST ALONG AND NORTH OF ROUTE 28...AND RAPIDLY
DECREASING TO THE SOUTH.

FOR THE REST OF THE FORECAST AREA...GENERALLY DRY CONDITIONS
EXPECTED IN MOST AREAS THROUGH SUNDAY...WITH JUST AN ISOLATED TO
SCATTERED SNOW SHOWER IN AREAS JUST OUTSIDE THE LAKE EFFECT SNOW
AREA.

IT WILL BE WINDY AND COLD...ESPECIALLY TONIGHT AND SATURDAY WITH
WEST TO SOUTHWEST WINDS GUSTING UP TO 30 MPH AT TIMES ON SATURDAY.
LOWS TONIGHT WILL RANGE FROM AROUND ZERO OVER THE ADIRONDACKS... TO
THE SINGLE NUMBERS ELSEWHERE. HIGHS SATURDAY IN THE TEENS TO AROUND
20.

WINDS WILL SLOWLY SUBSIDE SATURDAY NIGHT WITH LOWS DROPPING TO
BETWEEN 5 BELOW ZERO AND 7 ABOVE. HIGHS SUNDAY WILL BE IN THE 20S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THERE IS CONSIDERABLE UNCERTAINTY DURING THE LONG TERM PORTION OF
THE FORECAST...RESULTING IN LOWER THAN AVERAGE CONFIDENCE. THE
UNCERTAINTY IS THE RESULT OF SOUTHERN STREAM ENERGY AND
MOISTURE...WHICH MAY OCCASIONALLY INTERACT WITH PASSING NORTHERN
STREAM FEATURES.

THE FIRST POSSIBLE INTERACTION APPEARS TO BE MONDAY. MODELS HAVE
TRENDED A BIT FURTHER N AND W WITH A SOUTHERN STREAM
DISTURBANCE...WITH SOME SUGGESTION OF PHASING WITH A NORTHERN STREAM
FEATURE APPROACHING FROM SOUTH CENTRAL CANADA. AT THIS TIME...IT
APPEARS THAT PRECIPITATION...MAINLY LIGHT...SHOULD OVERSPREAD THE
REGION LATE SUNDAY NIGHT INTO MONDAY EVENING. THERMAL PROFILES
SUGGEST MAINLY SNOW FOR P-TYPE...ALTHOUGH CAN NOT RULE OUT SOME
BRIEF MIXED PRECIPITATION ACROSS PORTIONS OF THE MID HUDSON VALLEY
AND NW CT.

IN THE WAKE OF THIS FEATURE...ANOTHER SURGE OF SHALLOW ARCTIC AIR
LOOKS TO OVERSPREAD THE REGION FOR MON NT THROUGH EARLY
WED...ALTHOUGH THE STRENGTH AND SOUTHWARD EXTENT OF COLDEST
TEMPERATURES REMAIN SOMEWHAT UNCERTAIN. THERE IS A POSSIBILITY OF
SOME VERY COLD AIR MOVING BACK INTO THE REGION DURING THIS
TIME...ESPECIALLY IF A FRESH SNOWPACK EXISTS. TEMPS FOR MON NT/TUE
AM...AND ESPECIALLY TUE NT/WED AM COULD FALL TO SUBZERO READINGS
ACROSS A LARGE PORTION OF THE FORECAST AREA SHOULD THE COLDER MODEL
SOLUTIONS VERIFY. ALSO...TUESDAY SHOULD BE COLD WITH HIGH TEMPS IN
THE SINGLE DIGITS TO UPPER TEENS...AND COULD EVEN BE SLIGHTLY COLDER.

THE SECOND POSSIBLE INTERACTION OF NORTHERN/SOUTHERN STREAM FEATURES
MAY BE WED NT INTO THU. MOST LONG TERM MODELS SUGGEST A SOUTHERN
STREAM FEATURE TRACKS ALONG THE GULF COAST AND THEN NORTHEAST...OFF
THE SOUTHEAST COAST BY LATE WED. THEN...DEPENDING ON POTENTIAL
PHASING WITH A NORTHERN STREAM DISTURBANCE...COULD TRACK NORTH
NORTHEAST ALONG THE MID ATLANTIC COAST...OR MORE EAST NORTHEAST
FARTHER OFF THE EAST COAST. THE 00Z/09 ECMWF SUGGESTS A MORE
WESTERN/NORTHERN TRACK...WHILE THE GFS IS MORE TOWARD THE SOUTH/EAST
SIDE OF THE ENVELOPE OF POTENTIAL OUTCOMES. AT THIS TIME...WILL
INDICATE CHC POPS FOR LATE WED NT INTO THU FOR SNOW...WITH THE BEST
CHANCES ACROSS THE SE CATSKILLS...MID HUDSON VALLEY/NW CT AND
SOUTHERN BERKSHIRES. THERMAL PROFILES SUGGEST MAINLY SNOW FOR
P-TYPE. TRENDS WILL NEED TO BE WATCHED...AS QUITE A BIT OF MOISTURE
COULD ACCOMPANY THE SOUTHERN STREAM DISTURBANCE.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
A FAST MOVING LOW PRESSURE SYSTEM WILL PASS NORTH OF THE REGION
TODAY. THIS WILL BRING A PERIOD OF SNOW TO THE TAF SITES THROUGH
THIS MORNING...AND GUSTY WINDS THROUGH MUCH OF THE DAY.

A BAND OF SNOW...COMBINED WITH BLOWING SNOW DUE TO THE GUSTY
WINDS...WILL CONTINUE TO CREATE IFR VSBYS AND MVFR TO IFR CIGS
THROUGH AROUND 13Z-15Z/FRI. THE FALLING SNOW MAY BE MODERATE AT
TIMES IN INTENSITY...ESP AT KPOU AND KPSF.

AFTER THE SNOW ENDS BETWEEN 13Z-15Z/FRI...GENERALLY VFR CONDITIONS
ARE EXPECTED THROUGH AT LEAST 06Z/SAT. THERE COULD BE SOME LAKE
EFFECT/ENHANCED SNOW SHOWERS DEVELOPING LATER THIS AFTERNOON INTO
TONIGHT...WHICH COULD OCCASIONALLY IMPACT KALB/KPSF AND KGFL.
HOWEVER...OVERALL CONFIDENCE IN PLACEMENT AND INLAND EXTENT OF THESE
POSSIBLE SNOW SHOWERS REMAINS LOW AT THIS TIME. FOR NOW...HAVE
INDICATED VCSH AT THESE TAF SITES FOR THIS EVENING TO ACCOUNT FOR
POSSIBILITY OF SNOW SHOWERS EXTENDING FROM LAKE ERIE AND LAKE
ONTARIO SNOWBANDS.

WINDS WILL BE QUITE STRONG THROUGH TODAY. SOUTH TO SOUTHWEST WINDS
THIS MORNING WILL AVERAGE 10-20 KT...WITH SOME STRONGER
GUSTS...ESP AT KALB DUE TO FUNNELING UP THE HUDSON RIVER
VALLEY...WHERE GUSTS COULD REACH CLOSE TO 30 KT AT TIMES TOWARD
DAYBREAK. THEN LATER THIS MORNING...WINDS WILL GRADUALLY VEER MORE
INTO THE SOUTHWEST...WITH SOME GUSTS POSSIBLY REACHING OR EXCEEDING
30-35 KT. WINDS WILL CONTINUE TO GRADUALLY VEER INTO THE WEST TOWARD
SUNSET...AND DIMINISH IN STRENGTH TO 8-12 KT...ALTHOUGH SOME GUSTS
UP TO 20-25 KT COULD LINGER WELL INTO THIS EVENING AT KPSF. MAINLY
WEST WINDS ARE EXPECTED FOR THE BULK OF TONIGHT AT GENERALLY 5-10 KT.

OUTLOOK...

SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
TUESDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.HYDROLOGY...
COLD WEATHER WILL BE IN PLACE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. TEMPERATURES WILL BE BELOW FREEZING THROUGH THE ENTIRE
PERIOD...WHICH WILL ALLOW ICE TO CONTINUE TO FORM AND THICKEN ON
AREA RIVERS...STREAMS...LAKES AND PONDS. IT IS POSSIBLE THAT SOME
FREEZE UP JAMS MAY OCCUR IN THE ADIRONDACKS OR SOUTHERN VERMONT DUE
TO THE EXTREME COLD IN PLACE OVER THE NEXT FEW DAYS.

ANY PRECIPITATION THAT OCCURS FOR THE REST OF THE WEEK WILL BE IN
THE FORM OF SNOW. MOST AREAS WILL ONLY SEE LIGHT SNOW...ALTHOUGH
SOME SIGNIFICANT LAKE EFFECT SNOW WILL OCCUR IN THE WESTERN
ADIRONDACKS FOR LATE FRIDAY INTO SATURDAY. THIS SNOW WILL HAVE NO
IMMEDIATE IMPACT ON AREA RIVERS AND STREAMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST SATURDAY FOR NYZ032-
     033.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...GJM/NAS
SHORT TERM...GJM
LONG TERM...KL
AVIATION...KL
HYDROLOGY...FRUGIS
Hazardous weather outlook, Jan 9, 4:15 AM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
415 AM EST FRI JAN 9 2015

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
415 AM EST FRI JAN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS...ALL OF EAST CENTRAL NEW YORK EXCEPT FOR
THE WESTERN ADIRONDACKS...AND FOR SOUTHERN VERMONT.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ONE TO THREE INCHES OF SNOW WILL FALL ACROSS THE REGION THIS
MORNING...PRIMARILY DURING THE MORNING RUSH HOUR. SOUTHERLY WINDS
GUSTING UP TO 30 MPH WILL ALSO CAUSE BLOWING AND DRIFTING OF THE
SNOW WITH VISIBILITIES OCCASIONALLY BELOW HALF A MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-101200-
NORTHERN HERKIMER-HAMILTON-
415 AM EST FRI JAN 9 2015

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 9, 6:54 AM EST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
654 AM EST FRI JAN 9 2015

CTZ001-013-091245-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
654 AM EST FRI JAN 9 2015

...A BAND OF HEAVY SNOW IN LITCHFIELD COUNTY...

AT 646 AM EST...A BAND OF HEAVY SNOW WAS DETECTED BY RADAR LOCATED
ALONG A LINE EXTENDING FROM WINSTED TO GAYLORDSVILLE...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTHEAST OF TORRINGTON TO NEW
MILFORD...AND MOVING SOUTHEAST AT 25 MPH.

THE HEAVY SNOW BAND WILL BE NEAR...
NEW MILFORD...LITCHFIELD AND LITCHFIELD GREEN BY 655 AM EST
NEW HARTFORD BY 705 AM EST
WOODBURY CENTER AND THOMASTON BY 720 AM EST
TERRYVILLE AND OAKVILLE BY 725 AM EST

THIS BAND WILL PRODUCE A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW.
GENERALLY ONE TO TWO INCHES OF SNOW WILL ACCUMULATE DURING THIS
PERIOD. THE HEAVY SNOW WILL SIGNIFICANTLY REDUCE VISIBILITY AND
CAUSE EXTREMELY HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 4148 7338 4151 7339 4150 7344 4167 7351
      4203 7320 4204 7301 4197 7302 4197 7289
      4197 7288 4190 7291 4188 7294 4182 7294
      4179 7301 4164 7298 4155 7316 4151 7317
      4150 7329 4148 7333 4147 7331
TIME...MOT...LOC 1150Z 304DEG 20KT 4194 7302 4160 7343
Special weather statement, Jan 9, 7:44 AM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
744 AM EST FRI JAN 9 2015

CTZ001-013-MAZ001-025-091400-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC
744 AM EST FRI JAN 9 2015

A BAND OF LIGHT TO MODERATE SNOW WAS DETECTED BY RADAR OVER THE
BERKSHIRES AND LITCHFIELD HILLS...MOVING EAST AT 20 MPH. THE
INTENSITY OF THE SNOW WILL DIMINISH TO JUST OCCASIONAL FLURRIES BY
9 AM. AN ADDITIONAL DUSTING IS POSSIBLE THROUGH 9 AM BUT ROADS
WILL CONTINUE TO BE SLIPPERY...AND MOTORISTS ARE URGED TO USE
EXTREME CAUTION WHILE DRIVING THIS MORNING.
Special weather statement, Jan 9, 12:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EST FRI JAN 9 2015

NYZ033-038>041-047>050-082-091815-
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-SOUTHERN HERKIMER NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1221 PM EST FRI JAN 9 2015

...A LINE OF SNOW SQUALLS IN HAMILTON...MONTGOMERY...SCHOHARIE...
FULTON...HERKIMER...SCHENECTADY AND SARATOGA COUNTIES...

AT 1210 PM EST...SNOW SQUALLS WERE DETECTED BY RADAR.  THESE SNOW
SQUALLS  WERELOCATED ALONG A LINE EXTENDING FROM STRATFORD TO
JORDANVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
LITTLE FALLS TO 7 MILES SOUTH OF ILION...AND MOVING EAST AT 30 MPH.

SNOW SQUALLS WILL BE NEAR...
ST. JOHNSVILLE AND CAROGA LAKE BY 1230 PM EST
CAROGA LAKE PUBLIC CAMPGROUND BY 1235 PM EST
FORT PLAIN AND EPHRATAH BY 1240 PM EST
GLOVERSVILLE...CANAJOHARIE AND AMES BY 1250 PM EST
CRANBERRY CREEK AND SHARON SPRINGS BY 1255 PM EST

SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.

&&

LAT...LON 4289 7508 4329 7461 4308 7376 4263 7429
      4273 7467 4283 7466 4289 7487 4284 7488
      4282 7492
TIME...MOT...LOC 1721Z 289DEG 26KT 4319 7455 4288 7493

NYSDOT VMS BOARDS AFFECTED...
  VMS-62

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:13 PM ESTSpecial Weather StatementALYSaratoga, Washington47 min
Jan 9, 1:17 PM ESTSpecial Weather StatementALYAlbany, Schenectady, Schoharie43 min
Jan 9, 1:58 PM ESTSpecial Weather StatementALYRensselaer62 min
Jan 9, 2:14 PM ESTSpecial Weather StatementALYSchoharie16 min
Jan 9, 2:31 PM ESTSpecial Weather StatementALYSchoharie29 min
Jan 9, 2:37 PM ESTSpecial Weather StatementALYRensselaer23 min
Jan 9, 2:47 PM ESTSpecial Weather StatementALYAlbany28 min
Jan 9, 2:54 PM ESTSpecial Weather StatementALYSchenectady21 min
Jan 9, 2:59 PM ESTSpecial Weather StatementALYAlbany31 min
Jan 9, 1:53 PM ESTSpecial Weather StatementALYBennington, Windham52 min
Jan 9, 6:54 AM ESTSpecial Weather StatementALY51 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.